TRANSFORMATION OF THE EQUATION GOVERNING DISTURBANCES OF A TWO-DIMENSIONAL COMPRESSIBLE FLOW.

Edward J Kerschen, T. F. Balsa

Research output: Contribution to journalArticle

22 Citations (Scopus)

Abstract

The article concerns the propagation of small-amplitude inviscid and unsteady disturbances on steady nonuniform mean flows. It is shown that, when the behavior of the two-dimensional and compressible mean flow is approximated by the tangent gas relations, the inhomogeneous wave equation can be transformed into a much simpler form involving only one variable coefficient. Further simplifications are possible when the mean flow is a small perturbation of a uniform stream.

Original languageEnglish (US)
Pages (from-to)1367-1370
Number of pages4
JournalAIAA Journal
Volume19
Issue number10
StatePublished - Oct 1981
Externally publishedYes

Fingerprint

Compressible flow
Wave equations
Gases

ASJC Scopus subject areas

  • Aerospace Engineering

Cite this

TRANSFORMATION OF THE EQUATION GOVERNING DISTURBANCES OF A TWO-DIMENSIONAL COMPRESSIBLE FLOW. / Kerschen, Edward J; Balsa, T. F.

In: AIAA Journal, Vol. 19, No. 10, 10.1981, p. 1367-1370.

Research output: Contribution to journalArticle

@article{995bbb691a49492b8dfd2731d8a56808,
title = "TRANSFORMATION OF THE EQUATION GOVERNING DISTURBANCES OF A TWO-DIMENSIONAL COMPRESSIBLE FLOW.",
abstract = "The article concerns the propagation of small-amplitude inviscid and unsteady disturbances on steady nonuniform mean flows. It is shown that, when the behavior of the two-dimensional and compressible mean flow is approximated by the tangent gas relations, the inhomogeneous wave equation can be transformed into a much simpler form involving only one variable coefficient. Further simplifications are possible when the mean flow is a small perturbation of a uniform stream.",
author = "Kerschen, {Edward J} and Balsa, {T. F.}",
year = "1981",
month = "10",
language = "English (US)",
volume = "19",
pages = "1367--1370",
journal = "AIAA Journal",
issn = "0001-1452",
publisher = "American Institute of Aeronautics and Astronautics Inc. (AIAA)",
number = "10",

}

TY - JOUR

T1 - TRANSFORMATION OF THE EQUATION GOVERNING DISTURBANCES OF A TWO-DIMENSIONAL COMPRESSIBLE FLOW.

AU - Kerschen, Edward J

AU - Balsa, T. F.

PY - 1981/10

Y1 - 1981/10

N2 - The article concerns the propagation of small-amplitude inviscid and unsteady disturbances on steady nonuniform mean flows. It is shown that, when the behavior of the two-dimensional and compressible mean flow is approximated by the tangent gas relations, the inhomogeneous wave equation can be transformed into a much simpler form involving only one variable coefficient. Further simplifications are possible when the mean flow is a small perturbation of a uniform stream.

AB - The article concerns the propagation of small-amplitude inviscid and unsteady disturbances on steady nonuniform mean flows. It is shown that, when the behavior of the two-dimensional and compressible mean flow is approximated by the tangent gas relations, the inhomogeneous wave equation can be transformed into a much simpler form involving only one variable coefficient. Further simplifications are possible when the mean flow is a small perturbation of a uniform stream.

UR - http://www.scopus.com/inward/record.url?scp=0019625907&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0019625907&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0019625907

VL - 19

SP - 1367

EP - 1370

JO - AIAA Journal

JF - AIAA Journal

SN - 0001-1452

IS - 10

ER -